MAUDE Adverse Event Report: XTANT MEDICAL IRIX-A LUMBAR INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

XTANT MEDICAL IRIX-A LUMBAR INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Model Number X080-5530SD
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The fractured implant screw was not available to be returned to the company due to being discarded at the surgical facility.The implant system surgical technique guide provides guidance on appropriate screw insertion and angulation.Implant screws are intended to be placed at the intended 35° and driven until the implant screw passes the locking arm on the spacer faceplate.The physician was unable to place the implant screw at the proper angle, which prevented the locking arm of the spacer from securing the implant screw.A cautionary statement in the surgical technique guide states, "over-angulation of the screw beyond 3 degrees in any direction may result in failure of the screw to engage the implant and/or locking arm." the complainant reported the physician was unable to orient the implant screw at the intended 35° angle, and over torqued the driver which caused the implant screw malfunction.It was reported that the inability to place the implant screw at the proper angle was due to subpar l5-s1 exposure and patient anatomy.The physician indicated that the implant screw malfunction did not compromise the surgery or patient in any way due to posterior fixation in place from a previous surgical procedure.There is a cautionary statement included in the surgical technique guide that states, "installing fewer than three screws will significantly reduce the implant fixation and increase the risk of implant failure." there have not been any other complaints of similar nature in the past 12 months.The company will continue to monitor this product family for complaints from the field.
 
Event or Problem Description
The company received notification on (b)(6) 2021 regarding a system screw that fractured while being tightened during a l5-s1 fusion procedure.The fractured screw was not replaced, and the distal portion of the fractured screw was not recovered.There were no known patient complications associated with this complaint.

Brand Name
IRIX-A LUMBAR INTEGRATED FUSION SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
XTANT MEDICAL
664 cruiser lane
belgrade MT 59714
MDR Report Key11408152
Report Number3005031160-2021-00002
Device Sequence Number4275042
Product Code OVD
UDI-Device IdentifierM697X0805530SD1
UDI-PublicM697X0805530SD1
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K171567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX080-5530SD
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2021
Initial Report FDA Received Date03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR